Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 7:54 PM CST for Bandera County, Real County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2006, 7:54 PM CST (01:54 UTC)
- Expired
- Mar 19, 2006, 9:00 PM CST
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 82 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:12 PM CST | TSTM WND DMG | 4 W Leakey, TX | FM 337 TREE LIMBS 10 TO 15 FEET LONG AND 6 TO 8 INCHES IN DIAMETER DOWN. LOTS OF DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:38 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 200154 SVREWX TXC019-385-200300- /O.NEW.KEWX.SV.W.0018.060320T0154Z-060320T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... REAL BANDERA * UNTIL 900 PM CST * AT 748 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF LEAKEY...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOST MAPLES STATE PARK AND VANDERPOOL. LAT...LON 2990 9988 2972 9985 2966 9944 2992 9948 $$
1 follow-up statement
000
WWUS54 KEWX 200224
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CST SUN MAR 19 2006
TXC385-200233-
/O.CAN.KEWX.SV.W.0018.000000T0000Z-060320T0300Z/
REAL TX-
823 PM CST SUN MAR 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2991 9922 2990 9918 2968 9901 2968 9904
2969 9906 2969 9926 2971 9927 2972 9961
2991 9961
$$
TXC019-200300-
/O.CON.KEWX.SV.W.0018.000000T0000Z-060320T0300Z/
BANDERA TX-
823 PM CST SUN MAR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR BANDERA COUNTY...
AT 818 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF LOST MAPLES STATE
PARK...OR ABOUT 10 MILES NORTHEAST OF VANDERPOOL...MOVING EAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MEDINA AND BANDERA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2991 9922 2990 9918 2968 9901 2968 9904
2969 9906 2969 9926 2971 9927 2972 9961
2991 9961
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:33 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 19, 5:33 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 533 PM CST SUN MAR 19 2006 .AVIATION... SURFACE BOUNDARY ACROSS THE HILL COUNTRY WILL SLOWLY MOVE NORTH THROUGH THE EVENING. VFR AND MVFR CIGS WILL PREVAIL THIS EVENING. ALL LOCATIONS WILL SEE SHOWERS AND THUNDERSTORMS MAINLY DURING THE PERIOD FROM 00Z-06Z. THE FRONT WILL MOVE THROUGH THE AREA ON MONDAY MORNING BY 12Z WITH WINDS SHIFTING TO W-NW 15 TO 25 AND GUSTY. && .PREV DISCUSSION... (ISSUED 257 PM CST SUN MAR 19 2006) DISCUSSION... THIS AFTERNOON THE QUASI-STATIONARY FRONT EXTENDED FROM GIDDINGS WESTWARD TO PANDALE. ELEVATED CONVECTION CONTINUED NORTH OF THE FRONTAL BOUNDARY THIS AFTERNOON. SEVERE WEATHER IS EXPECTED ACROSS THE REGION TONIGHT WHEN THE UPPER TROF CURRENTLY LOCATED OVER THE DESERT SOUTHWEST KICKS OUT TO THE EAST NORTHEAST OVERNIGHT. LARGE SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL BREAK THE MID-LEVEL CAP OVER THE CWFA TONIGHT. LINE OF TSTMS WILL DEVELOP OVER THE TRANS PECOS REGION LATE THIS AFTERNOON/EVENING ALONG AND AHEAD OF A DRYLINE/PACIFIC COLD FRONT. THE LINE OF STORMS WILL TRAVERSE THE CWFA OVERNIGHT AND EVOLVE INTO A MCS BEFORE EXITING THE EASTERN COUNTIES AROUND NOON MONDAY. THE MAJORITY OF THE CWFA IS IN THE SPC SLIGHT RISK AREA OVERNIGHT. WILL INCLUDE SEVERE IN THE FCST FOR TONIGHT. GUSTY WEST WINDS AND LOWERING DEWPOINTS WILL FOLLOW THE FROPA. A FIRE WEATHER WATCH CONTINUES FOR MONDAY. THE REMAINDER OF THE WORK WEEK LOOKS QUIET AND FOR THE MOST PART DRY. ANOTHER SHORT WAVE WILL MOVE EAST ACROSS THE CENTRAL PLAINS ON WEDNESDAY. THIS FEATURE WILL DRAG A WEAK FRONT INTO THE CWFA ON THURSDAY SHIFTING THE WINDS AROUND TO THE NORTHEAST. A FEW SHOWERS MAY DEVELOP OVER THE SOUTHERN COUNTIES WEDNESDAY NIGHT AS GULF MOISTURE IS ADVECTED NORTHWARD WITH THE APPROACH OF THE SHORT WAVE TROF. DEVELOPING SFC RIDGE WILL KEEP GULF MOISTURE AT BAY THURSDAY THRU SATURDAY. LOCAL STUDY INDICATED THAT GFS(X) MOS CONTINUED A COLD BIAS...SO FCST TEMPS WILL FOLLOW THE WARMER NAM TONIGHT AND MONDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT... EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... AND ZAVALA. FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO... TRAVIS... WILLIAMSON... AND WILSON. && 11/03
Hazardous weather outlook, Mar 19, 12:16 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1216 PM CST SUN MAR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1216 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LATER THIS AFTERNOON AND TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE CONTINUES TO BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 19, 6:40 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 10 S LOMA ALTA 29.77N 100.77W
03/19/2006 M1.75 INCH VAL VERDE TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL HWY 277.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:28 PM CST | Tornado Warning | EWX | Val Verde | 17 min |
| Mar 19, 7:06 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 26 min |
| Mar 19, 8:41 PM CST | Severe Thunderstorm Warning | EWX | Kerr | 47 min |
| Mar 19, 9:04 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 56 min |
| Mar 19, 9:13 PM CST | Tornado Warning | EWX | Kendall | 26 min |
| Mar 19, 9:27 PM CST | Severe Thunderstorm Warning | EWX | Uvalde | 63 min |
| Mar 19, 9:51 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal | 54 min |
| Mar 19, 10:00 PM CST | Tornado Warning | EWX | Uvalde | 30 min |
| Mar 19, 10:05 PM CST | Tornado Warning | EWX | Blanco, Comal | 33 min |
| Mar 19, 10:11 PM CST | Tornado Warning | EWX | Hays | 49 min |
| Mar 19, 10:28 PM CST | Tornado Warning | EWX | Uvalde | 32 min |
| Mar 19, 10:43 PM CST | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| Mar 19, 11:20 PM CST | Severe Thunderstorm Warning | EWX | Bexar | 55 min |
| Mar 19, 11:46 PM CST | Severe Thunderstorm Warning | EWX | Medina | 14 min |
| Mar 19, 11:55 PM CST | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| Mar 19, 11:59 PM CST | Severe Thunderstorm Warning | EWX | Atascosa | 43 min |
| Mar 20, 12:05 AM CST | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
| Mar 20, 12:15 AM CST | Severe Thunderstorm Warning | EWX | Bexar | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.